Announcement

Collapse
No announcement yet.

Pls read; kindly respond! Mnths after steroid use, acute burning & stinging persist!

Collapse
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Pls read; kindly respond! Mnths after steroid use, acute burning & stinging persist!

    Hello! I'm a new member would appreciate any suggestions! In May 2013, I was prescribed FML for ocular inflammation. Right from the first drop, the burning, stinging and watering were fierce. Looking back, this was certainly compounded by my using Restasis at the same time. Still, Dr. urged me to finish course of treatment (2X/day/2 wks; then 1X/day/2 wks). At the end of the 4 wks, my eyes felt wonderful. I was hooked.

    Couple of mnths later I began another course of FML. 4 days into treatment at 2X/day, I just couldn't tolerate the side effects. Thinking I'd read the instructions well enough, I continued for another 3 days at 1X/day so as to taper off. That's when my walk through hell began. The burning, stinging and tearing wouldn't stop. I was confused. I had, after all used FML successfully once. So I re-read the package insert several times and my attention was caught by: "The dosing of FML® suspension may be reduced, but care should be taken not to discontinue therapy prematurely." The injunction "not to discontinue therapy prematurely" is repeated several times in the package insert and also on the package itself.

    I returned to see the Dr. who gave me Alrex to treat the apparent allergic reaction. That did nothing for me. I went to see another Dr. who said: "well, if you believe your problems are caused by discontinuing FML prematurely, why don't you go back to FML and finish the course of treatment as stated?" I did just that. That made my eyes even worse. So I returned to the other Dr. who, to avoid all preservatives, prescribed unpreserved Prednisolone + Healon (3X/day/3 wks; then 2X/day/3wks; then 1X/day/3 wks. At the end of the 9 wks my eyes were burning like a raging fire. The stinging was killing me.

    Six days ago, I began using autologous serum tears. I already feel a little bit of relief but I really would like to know whether anybody had been through a similar experience and found something that was able to resolve the problem. In the last year, I have consulted a lot of message boards and come across patients who had used FML for a week; for 10 days; for 14 days … (less than 3-4 wks) who had the same persistent and lingering symptoms I have. I so wish I'd never touched ophthalmic steroids but keep hoping that I will find a solution to my problem. Can anyone suggest something else that I can use alongside the serum? I've read about Lacrinorm; Solcoseryl etc. Anything to take away the acute burning and stinging!

    Thank you all for reading!!! Thanks so much for any suggestions.
    Last edited by Gerri55455; 25-Jul-2014, 20:59. Reason: CROSS-POSTING
Working...
X

Debug Information